Hail, Phelps
- When
- May 30, 4:25 PM CST
- Where
- Phelps County, 2 mi NE of Rolla
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.967, -91.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CDT SUN MAY 30 2004 SHORTENED AFD DUE TO ONGOING CONVECTION. COLD FRONT CURRENTLY LOCATED FROM ABOUT A KIRKSVILLE TO SPRINGFIELD TO MUSKOGEE OK LINE. NUMEROUS SEVERE STORMS CURRENTLY FIRING ALONG THAT BOUNDARY. EXPECT CONVECTION TO CLEAR THE AREA BY 01Z. SECONDARY BOUNDARY WITH LINE OF CU CURRENTLY ENTERING WESTERN MO. HAVE CLEARED THE TORNADO WATCH WEST OF A WARSAW TO SPRINGFIELD TO GALENA LINE. WILL ISSUE ZFP SHORTLY WITH THIS CHANGE. DID NOT HAVE MUCH TIME FOR MODEL ANALYSIS...BUT SAW NO NEED TO MAKE ANY WHOLESALE CHANGES TO GRIDS. && .AVIATION... CONVECTION HAS CLEARED THE KSGF AND KJLN TERMINALS. EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH UNTIL 7 PM EAST OF A WARSAW TO SPRINGFIELD TO GALENA LINE. KS...NONE. GAEDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 458 PM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 458 PM CDT SUN MAY 30 2004 ...SEVERE STORMS WILL CONTINUE SOUTHEAST OF A BRANSON TO SALEM LINE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS UP TO 70 MPH...AND POSSIBLE TORNADOES. AREAS AFFECTED AND TIMING: SOUTH AND EAST OF A BRANSON TO SALEM LINE THROUGH 8 PM. DISCUSSION: A STRONG COLD FRONT WAS PUSHING THROUGH CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON. THIS FRONT HAS HELPED TO PRODUCE NUMEROUS SEVERE THUNDERSTORMS WITH BASEBALL SIZE HAIL... DAMAGING WINDS AND TORNADOES. THE MAIN LINE OF THUNDERSTORMS HAS PUSHED INTO SOUTH CENTRAL MISSOURI DURING THE LATE AFTERNOON AND WILL GRADUALLY SHIFT EAST AND OUT OF THE AREA DURING THE EVENING AHEAD OF THE COLD FRONT. THESE STORMS WILL LIKELY REMAIN SEVERE AS THEY PUSH ACROSS SOUTH CENTRAL MISSOURI WITH BASEBALL SIZE HAIL...STRAIGHT LINE WIND DAMAGE AND TORNADOES ALL POSSIBLE. SOME MINOR FLOODING WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI AS THE STORMS TRAIN ACROSS THE SAME LOCATIONS. AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA... THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL STILL BE NEEDED ACROSS SOUTH CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS UNTIL THE STORMS HAVE PASSED TO YOUR EAST. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 3 SE LEBANON 37.65N 92.63W
05/30/2004 LACLEDE MO TRAINED SPOTTER
0422 PM HAIL SIMMONS 37.23N 92.02W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 S ELK CREEK 37.17N 92.00W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALSPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 PM CDT SUN MAY 30 2004 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-310000- BARRY-BARTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-JASPER-LAWRENCE- MCDONALD-NEWTON-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...MONETT... MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. 450 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD... NEWTON...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. MOZ055>058-068>071-079>083-090>092-095>098-103>106-310000- BENTON-CAMDEN-CHRISTIAN-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL- LACLEDE-MARIES-MILLER-MORGAN-OREGON-OZARK-PHELPS-POLK-PULASKI- SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...OZARK... ROLLA...SPRINGFIELD AND WEST PLAINS. 450 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS... WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH... OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
05/30/2004 HOWELL MO LAW ENFORCEMENT
NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO BUILDINGS.
ROOFS DAMAGE TO BUILDINGS.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
05/30/2004 HOWELL MO AMATEUR RADIO
TREES AND ROAD SIGNS DOWN.
ALSPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 518 PM CDT SUN MAY 30 2004 MOZ055-056-068-069-079-080-090-310000- BENTON-CAMDEN-DALLAS-GREENE-HICKORY-MORGAN-POLK- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON... OSAGE BEACH AND SPRINGFIELD. 518 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...DALLAS...GREENE...HICKORY...MORGAN AND POLK. MOZ057-058-070-071-081>083-091-092-095>098-103>106-310000- CHRISTIAN-DENT-DOUGLAS-HOWELL-LACLEDE-MARIES-MILLER-OREGON-OZARK- PHELPS-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...FORT LEONARD WOOD... HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS. 518 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER... OREGON...OZARK...PHELPS...PULASKI...SHANNON...STONE...TANEY... TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...FORT LEONARD WOOD...HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS.
The St Louis radar (KLSX), 123 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398450.